What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 13, 6:49 PM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Apr 13, 6:49 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
749 PM EDT Wed Apr 13 2022
.SYNOPSIS...
A cold front will quickly move through the region tonight with
showers and storms likely. High pressure will build in on
Thursday, providing mostly sunny skies and cooler temperatures.
Next chance of precipitation arrives Friday night with a
reinforcing shot of chilly air heading into the weekend.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Showers and thunderstorms will move quickly through the region
this evening ahead of a sharp cold front. Strongest storms will
affect southwest CWA and Cincy metro area within the next 1-3
hours with an initial line of thunderstorms containing wind
gusts to 40 mph, higher in any more organized storms. Remainder
of the CWA will see some isolated thunder with widespread
showers spreading eastward.
Behind the line of showers/storms, the front will rush in late
bringing perhaps another line of gusty showers, then falling
temperatures. Northwesterly gusts could reach 25-35 mph
immediately following the front with the initial cold air
advection. Lows will range from around 40 in the west to near
50 in the southeast.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Rapid clearing will occur early Thursday morning, providing a
sunny and breezy day. Despite the cold air advection, warm mid-
April sunshine leads to high temperatures in the upper 50s to
lower 60s by afternoon.
The surface high quickly shifts to the central Appalachians by
Thursday night, causing winds to shift back to the southwest.
However, clear skies will allow temperatures to drop into the
lower 40s by early Friday morning.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
On Friday, the closed low continues its slow trek eastward through
Quebec. Deterministic models are picking up on some pcpn being
forced at the surface as some vorticity lobes are wrapped around the
southern base of the low. However, confidence (as well as moisture)
is limited, so kept slight pops for areas south with chance in areas
north for Friday night into Saturday morning.
Warmer temperatures can be expected in the southern CWA for Friday,
with highs in the upper 60s/ low 70s, however, additional cloud
cover and slightly higher PoPs in the north will keep those
counties a bit cooler, with highs in the low/mid 60s. Additionally,
kept winds higher in the north where the lingering pressure gradient
is a bit tighter with gusts between 20-25kts Friday daylight hours.
Some decent cold air advection allows for cooler temperatures over
the weekend, with highs on Saturday in the low 50s to the north, low
60s to the south. Continuing this trend, lows Sunday morning drop
into the mid to low 30s for the entire CWA. These temperatures,
combined with clear skies and calmer conditions will promote frost
development across much of the area. Will add more on this as we get
closer and add a note in the HWO for areas where the frost/freeze
program has been initiated.
Decent consensus between deterministic models that the (much talked
about) upper level low will finally be off to the east by Saturday
night (the Euro is a bit sluggish with this). Mid-level ridging and
surface high pressure builds into the area Sunday morning. This will
allow for a dry Easter Sunday, albeit cooler, with highs in the
low/mid 50s .
Pcpn returns again as models come into somewhat better agreement (in
terms of location and timing) on the next system that is brought
into the area. A mid level trough digs down into the north central
plains and Ohio Valley from Sunday night through Tuesday, with its
associated surface low occluding rapidly as it travels over the
plains and into our area, bringing pcpn along with it Monday into
Tuesday.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Line of thunderstorms will hit CVG/LUK between 1 and 1:30Z with
widespread showers and an occasional thunderstorm affecting DAY
and ILN closer to 2-3Z, and showers with a slight chance of
thunder. Left thunder out of central OH TAF sites attm, will
amend if this trend changes in the next few hours. MVFR
cigs/vsbys in showers and storms are expected for a few hours
this evening, dropping to MVFR cigs with lighter showers later
overnight, and clearing early in the day tomorrow.
OUTLOOK...MVFR conditions possible Friday night.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...
NEAR TERM...Franks
SHORT TERM...
LONG TERM...CA
AVIATION...Franks
Hazardous weather outlook, Apr 13, 2:28 AM EST, 19 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
328 AM EDT Wed Apr 13 2022
OHZ045-046-054>056-063>065-074-140900-
Union OH-Delaware-Madison-Franklin OH-Licking-Fayette OH-Pickaway-
Fairfield-Hocking-
328 AM EDT Wed Apr 13 2022
This Hazardous Weather Outlook is for Central Ohio.
.DAY ONE...Today and tonight.
Showers and storms are expected tonight. A few of these storms may
be strong to severe, with damaging winds being the primary threat. A
tornado cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
KYZ100-OHZ073-080>082-088-140900-
Lewis-Ross-Highland-Adams-Pike-Scioto-
328 AM EDT Wed Apr 13 2022
This Hazardous Weather Outlook is for Northeast Kentucky and South
Central Ohio.
.DAY ONE...Today and tonight.
Showers and storms are expected tonight. A few of these storms may
be strong to severe, with damaging winds being the primary threat. A
tornado cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Temperatures on Saturday night into early Sunday morning will dip
into the lower to mid 30s. Areas of front will be possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
INZ050-058-059-OHZ026-034-035-042>044-051>053-060>062-140900-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Miami-Champaign-Clark-Preble-Montgomery-Greene-
328 AM EDT Wed Apr 13 2022
This Hazardous Weather Outlook is for East Central Indiana and West
Central Ohio.
.DAY ONE...Today and tonight.
Showers and storms are expected this evening into tonight. Some of
these storms may be strong to severe, with damaging winds being the
primary threat. A tornado or two will be possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
INZ066-073>075-080-KYZ089>099-OHZ070>072-077>079-140900-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Butler-
Warren-Clinton-Hamilton-Clermont-Brown-
328 AM EDT Wed Apr 13 2022
This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky and Southwest Ohio.
.DAY ONE...Today and tonight.
Showers and storms are expected this evening into tonight. Some of
these storms may be strong to severe, with damaging winds being the
primary threat. A tornado or two will be possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Temperatures on Saturday night into early Sunday morning will dip
into the lower to mid 30s. Areas of front will be possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
In the hours before
Local storm report, Apr 13, 9:09 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1009 PM EDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND DMG 1 W CORDOVA 38.54N 84.54W
04/13/2022 GRANT KY 911 CALL CENTER
BARN DAMAGED. ELECTRICAL LINES DOWN. TIME ESTIMATED FROM
RADAR.
&&
JEGLocal storm report, Apr 13, 9:18 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1018 PM EDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 1 NW CORINTH 38.51N 84.58W
04/13/2022 GRANT KY TRAINED SPOTTER
NUMEROUS TREE BRANCHES DOWN ON US 25. TIME ESTIMATED FROM
RADAR.
&&
JEGLocal storm report, Apr 13, 9:20 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1020 PM EDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND DMG 2 WSW CORINTH 38.48N 84.60W
04/13/2022 OWEN KY 911 CALL CENTER
PART OF HOUSE BLOWN ONTO OWENTON ROAD. TIME ESTIMATED
FROM RADAR.
&&
JEGLocal storm report, Apr 13, 9:23 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1023 PM EDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM TSTM WND DMG FALMOUTH 38.67N 84.33W
04/13/2022 PENDLETON KY 911 CALL CENTER
A COUPLE OF SMALL TREES REPORTED DOWN IN FALMOUTH. TIME
ESTIMATED FROM RADAR.
&&
JEGSpecial weather statement, Apr 13, 9:24 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1024 PM EDT Wed Apr 13 2022
OHZ062-063-072-079-080-140300-
Highland OH-Brown OH-Fayette OH-Clinton OH-Greene OH-
1024 PM EDT Wed Apr 13 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EAST CENTRAL BROWN,
FAYETTE, EASTERN CLINTON, SOUTHEASTERN GREENE AND HIGHLAND COUNTIES
THROUGH 1100 PM EDT...
At 1024 PM EDT, strong thunderstorms were located from near Jamestown
to near Sardinia, moving east at 40 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Washington Court House, Wilmington, Hillsboro, Greenfield, Sabina,
Lynchburg, Leesburg, New Vienna, Jeffersonville, Marshall, Sardinia,
Bloomingburg, Belfast, Highland Holiday, Rocky Fork Point, Russell,
Staunton, New Market, Good Hope and Martinsville.
This includes I-71 in Ohio between mile markers 52 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3964 8384 3969 8330 3944 8332 3937 8338
3935 8338 3932 8339 3929 8338 3927 8339
3924 8336 3925 8335 3923 8334 3906 8339
3902 8363 3902 8367 3901 8367 3899 8379
TIME...MOT...LOC 0224Z 261DEG 36KT 3960 8376 3901 8375
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPHLocal storm report, Apr 13, 9:25 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1025 PM EDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 3 S LOVELAND 39.22N 84.27W
04/13/2022 CLERMONT OH TRAINED SPOTTER
2-4 INCH LIMBS DOWN.
&&
JEG